MAUDE Adverse Event Report: BLACK FOREST MEDICAL GMBH DORO® SKULL CLAMP; DORO® SKULL CLAMP RADIOLUCENT

BLACK FOREST MEDICAL GMBH DORO® SKULL CLAMP; DORO® SKULL CLAMP RADIOLUCENT
Model Number 3034-00
Medical Device Problem Code Device Slipped (1584)
Health Effect - Clinical Code Laceration(s) (1946)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
None of the defects found in the skull clamp returned for examination could be linked to the described slippage as contributing or causal factors.The worn threads on the starburst and the material alteration on the rocker arm, which slightly narrowed the skull pin interfaces (drill holes), are attributable to (material-related) wear and tear over many years of use without maintenance.The crack on the quick rail of the fixed arm implies external force, which, however, did not cause any further damage/deviations that could be identified on the device.The maintenance cycle of one year specified in the ifu was not adhered to for the device in question.The maintenance cycle has been exceeded by more than 11 years.The defects identified here would not have remained undetected/unrepaired during the annual routine inspection and maintenance.The reporting customer is made aware of this circumstance in the context of this complaint correspondence.Our experience is, that the pinning technique is a major factor in terms of the occurrence probability of slippages.We refer to our corresponding recommendations described the product's instruction manual (secure the patient's head to the skull clamp): "adjust the skull clamp to the width of the patient's head in the manner that the two skull pins in the rocker arm are equidistant from the centerline of the head and the single skull pin at the extension assembly is in line with this centerline.".
 
Event or Problem Description
Customer informed us on february 19 that one of our products was involved in a case in which a laceration occurred.

Brand Name
DORO® SKULL CLAMP
Common Device Name
DORO® SKULL CLAMP RADIOLUCENT
Manufacturer (Section D)
BLACK FOREST MEDICAL GMBH
boetzinger strasse 86
freiburg im breisgau, baden-wuerttemberg 79111
GM  79111
Manufacturer (Section G)
BLACK FOREST MEDICAL GMBH
boetzinger strasse 86
freiburg im breisgau, baden-wuerttemberg 79111
GM   79111
Manufacturer Contact
nicholas preissler
boetzinger strasse 86
freiburg im breisgau, baden-wuerttemberg 79111
GM   79111
MDR Report Key24399072
Report Number3003923584-2026-00006
Device Sequence Number15528761
Product Code HBL
UDI-Device Identifier04250435502181
UDI-Public04250435502181
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K063494
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Remedial Action Replace,Repair
Type of Report Initial
Report Date (Section B) 02/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number3034-00
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/18/2026
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/19/2026
Initial Report FDA Received Date02/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/28/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown